Gathering evidence on what works through a variety of funded programmes
The programme has taken an approach informed by the Scottish Approach to Service Design. This means making sure a problem is well understood before designing a solution. For Digital Lifelines Scotland, this means we have started with listening to people who use drugs and those that support them so that we invest in the right digital inclusion support that meets people's needs. But we know people need digital support now. So, our funded programmes are bringing digital inclusion benefits in the short term to people who use drugs and are at risk of drug related harm. These programmes will also help us learn what approaches work best.
Launched September 2021 with a funding pot of £150k, the Early Adopters 1 programme aims to understand in greater detail what interventions work most effectively with which people under what circumstances. We provided small grants to ‘overlay’ the provision of digital inclusion interventions on to some innovation projects funded through the Drug Deaths Taskforce.
Nine projects received grants of up to £15,000.
Launched January 2022 with a funding pot of £500k, the Early Adopters 2 programme is working with providers with experience of providing digital inclusion support in 3 particular situations; discharge from hospital, at release from custody, and/or experiencing homelessness.
Nine projects received grants of up to £80,000.
The Small Grants fund is to support small, local organisations to continue or extend digital inclusion activities with people at risk of death from a drug overdose and those who care about them and support them.
Grants to a maximum of £10k for up to twelve-months are available for local voluntary and community organisations.
ODART (Overdose Detection Alert and Responder Technologies) is a project aimed at developing technological solutions to reduce drug overdoses. It includes work to identify potential overdoses using technology and a function to alert first responders when it detects a possible overdose.